MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX-HYBRID SCREW EXTRACTOR INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE REFLEX-HYBRID SCREW EXTRACTOR INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511905R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the draw rod of the screw extractor tip broke off and screw during extraction.Update additional information from rep confirmed that the revision surgery was performed for extension."this was a revision surgery, acdf was being extended.Patient needed to fuse in an additional level.The screw was not broken, it was intact.".
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the reported event was confirmed via visual inspection of the returned product.The tip of the extractor was found to be fractured off.The fractured piece was not returned.No relevant manufacturing issues were found upon device history review.The probable root cause of this reported event is normal wear of instruments.
 
Event or Problem Description
It was reported that the draw rod of the screw extractor tip broke off and screw during extraction update: additional information from rep confirmed that the revision surgery was performed for extension."this was a revision surgery, acdf was being extended.Patient needed to fuse in an additional level.The screw was not broken, it was intact.".

Brand Name
REFLEX-HYBRID SCREW EXTRACTOR INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7200075
Report Number0009617544-2018-00015
Device Sequence Number1028562
Product Code LXH
UDI-Device Identifier07613327276831
UDI-Public(01)07613327276831
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48511905R
Device Catalogue Number48511905B
Device Lot Number08D745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1